# SDR 2010FA0000348

- Difficulty date: March 15, 2010
- Submitted: April 15, 2010
- Operation: General aviation
- Aircraft: N389DC
- Make and model: Diamon DA20-C1
- Aircraft serial: C0255
- Aircraft time: 1,894 hours
- Engine: Cont IO240B
- Engine time: 1,894 hours, 39 cycles
- Propeller: Snsnch W69EK63
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: C12ST2S
- Part serial: 2C170907
- Condition: Mismanufactured
- Location: Engine
- Part time: 39 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ENGINE OIL SYS FOUND CONTAMINATED WITH FERROUS METAL.  AFTER REMOVING STARTER, GOUGES WERE FOUND IN STARTER NOSE BOWL FROM PINION GEAR.  PROPELLER WAS ROTATED THROUGH, REVEALING DAMAGE TO MANY CLUSTER GEAR TEETH, INCLUDING ONE HAVING BEEN BROKEN OFF.  THE STARTER PINION GEAR HAS (8) TEETH, WHILE THE MM DESCRIBES A NINE-TOOTH PINION GEAR. THE NOSE BOWL CASTINGS OF THESE (2) STARTERS APPEAR TO HAVE BEEN MFG TO DIFFERENT SPECIFICATIONS.
